Collagen-vascular disease


Also found in: Encyclopedia.

col·la·gen dis·ease

, collagen-vascular disease
a group of generalized diseases affecting connective tissue and frequently characterized by fibrinoid necrosis or vasculitis; in some collagen diseases, auto-immunization, particularly antinuclear antibodies, has been shown and circulating immune complexes are found. The term is not entirely acceptable because there is no evidence that collagen is primarily involved; "collagen" was once synonymous with "connective tissue" rather than describing a specific fibrinous protein in that tissue.
See also: connective-tissue disease.

col·la·gen dis·ease

, collagen-vascular disease (kol'ă-jen di-zēz', kol'ă-jen-vas'kyū-lăr)
A group of generalized diseases affecting connective tissue and frequently characterized by fibrinoid necrosis or vasculitis; in some collagen diseases, autoimmunization, particularly antinuclear antibodies, has been shown and circulating immune complexes are found. The term is not entirely acceptable because there is no evidence that collagen is primarily involved; "collagen" was once synonymous with "connective tissue" rather than describing a specific protein in that tissue.
See also: connective-tissue disease

Collagen-vascular disease

Various diseases inflaming and destroying connective tissue.
Mentioned in: Coombs' Tests

col·la·gen dis·ease

, collagen-vascular disease (kol'ă-jen di-zēz', kol'ă-jen-vas'kyū-lăr)
Generalized disorder affecting connective tissue.
References in periodicals archive ?
Apart from rheumatic heart disease, the major causes of MR and AR are infective endocarditis, collagen-vascular disease, cardiomyopathy, congenital heart disease and annular abnormalities (1).
In using Lotensin(R), consideration should be given to the fact that another angiotensin-converting enzyme inhibitor, Captopril, has caused agranulocytosis, particularly in patients with renal impairment or collagen-vascular disease.
In using Lotensin, consideration should be given to the fact that another angiotensin-converting enzyme inhibitor, Captopril, has caused agranulocytosis, particularly in patients with renal impairment or collagen-vascular disease.